Hail, Grayson
- When
- February 21, 11:27 AM CST
- Where
- Grayson County, 0.9 mi NE of Howe
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.510, -96.610
Showers and thunderstorms were ongoing the morning of the 21st as a weak cold front moved through the area. One severe hail report was received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Showers and thunderstorms were ongoing the morning of the 21st as a weak cold front moved through the area. One severe hail report was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 21, 9:15 AM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 915 AM CST THU FEB 21 2008 .UPDATE... MINOR ADJUSTMENTS MADE TO MAXIMUM TEMPERATURES THIS AFTERNOON TO ACCOUNT FOR FROPA. DROPPED TEMPS A FEW DEGREES ACROSS THE METROPLEX...TEMPS HAVE BEEN SLOW TO WARM UP. COLD FRONT IS CURRENTLY POSITIONED ALONG A KILLEEN...TO CORSICANA...TO ATHENS LINE. KEPT POPS AND SEVERE THREAT CONFINED TO EASTERN PORTIONS OF CWA...LOWERED WINDS ABOUT 5 MPH. 77/TLD && .PREV DISCUSSION... /ISSUED 554 AM CST THU FEB 21 2008/ AVIATION... CD FNT NOW ALONG OR NEAR A KPRX-KTKI/KGLE-KRBD/KHQZ-KINJ-KGOP LINE...OR JUST ON THE FAR E/SE FRINGE OF THE D/FW METRO AND STILL NW OF KACT BY ABOUT 30-50NM. SOME FG AND LIFR/VLIFR CONDS AHD OF THE CD FNT AND THUS XPCT KACT TO HAVE THE WORSE CONDS THIS MORNING...ALBEIT D/FW TAF SITES WILL CONT IN IFR/LIFR CIGS WITH IFR/MVFR VSBYS THRU AT LEAST MIDDAY/18Z. SOME ELEVATED SHRA/TSRA NOW CRANKING UP IN RR QUAD OF 90-110 KT STJ MAX OVER CENTRAL/SE TX WITH UPR DIVERGENCE CRANKING UP OVER AREA OF BEST LOW LVL WAA...OR NAMELY S OF I-20...THOUGH MORE ISOLD/ELEVATED TSRA OCRG OVR CD AIR BEHIND THE FRONT AS WELL...EVEN UP IN CENTRAL OK. THUS...LITTLE CHG IN PREV TAF SET FIRST 12 HRS...THOUGH BEST LG-SCALE ASCENT SHD BE PUSHING EWD AWAY FROM I-35 CORRIDOR IN THE 21Z-00Z FRI TIME FRAME AND IMPROVED TAF CONDS TO MVFR/VCSH BY THEN WITH BETTER LIFT SHIFTING EWD OVER E TX/LA/AR. LOOKS LIKE CD FNT WILL BE SETTLED OVER FAR SE COUNTIES BY 00Z/AFTER... THUS AS WINDS SLACKEN BY 06Z/AFTR FRI...HAVE BROUGHT IFR CIGS/MVFR VSBYS BACK ACROSS THE I-35 CORRIDOR. PREV DISCUSSION... /ISSUED 329 AM CST THU FEB 21 2008/ DISCUSSION... PRECIP A BIT SLOW TO GET GOING THIS MORNING...BUT STILL EXPECT FAIRLY WIDESPREAD LIGHT PRECIP WITH SOME PATCHY HEAVIER STORMS THIS AFTN AND EVE. SLIGHT RISK EXTENDS INTO SOUTHEASTERN ZONES TODAY WITH HAIL LIKELY THE MAIN THREAT. THIS AFTERNOON BEARS WATCHING THOUGH AS SOUTHEAST OF THE COLD FRONT SURFACE BASED CELLS IN THE FAVORABLE SHEAR ENVIRONMENT MAY BE CAPABLE OF PRODUCING TORNADOES. THIS THREAT IS GREATER SOUTHEAST OF NORTH TEXAS...BUT IT REMAINS NON-ZERO IN OUR AREA. AS EVENING PROGRESSES INSTABILITY SHIFTS EASTWARD OUT OF AREA AND BY MORNING THE PRECIP SHOULD BE OVER. NEXT COLD FRONT DUE MONDAY EVENING INTO TUESDAY MORNING...WITH CHANCE POPS IN THE GRIDS. TODAYS GFS IS WETTER WITH THIS SYSTEM THAN YESTERDAY...AND ECMWF SEEMS SIMILAR TO YESTERDAY SO IT MAY HAVE THE BETTER HANDLE ON NEXT WEEKS WX PATTERN. HAVE ALSO INDICATED LOW POPS FOR THURSDAY NIGHT AS YET ANOTHER FRONT FORECAST TO APPROACH THE AREA. HAVE STUCK CLOSE TO MOS FOR TEMPERATURES. WE WILL STILL HAVE A WARM UP SOUTH OF THE FRONT WITH 70S EXPECTED...AND AFTER A MILD FRIDAY A MINOR WARM UP EXPECTED THRU THE WEEKEND ON INTO MONDAY. TUESDAYS FRONT COOLS US OFF AGAIN FOR THE MID WEEK PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 47 38 53 37 65 / 60 20 0 5 5 WACO, TX 54 42 61 40 68 / 50 10 0 5 5 PARIS, TX 46 39 50 34 58 / 70 40 10 5 5 DENTON, TX 45 35 53 35 64 / 60 20 0 5 5 MCKINNEY, TX 46 35 51 34 58 / 60 30 10 5 5 DALLAS, TX 48 40 53 39 64 / 60 20 10 5 5 TERRELL, TX 57 41 53 38 61 / 60 30 10 5 5 CORSICANA, TX 59 43 56 39 65 / 60 20 10 5 5 TEMPLE, TX 62 44 59 42 67 / 50 10 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 256 AM CST THU FEB 21 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 256 AM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...LOCALIZED DAMAGING WINDS TO 60 MPH...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SOUTHEAST OF A SLOW-MOVING ARCTIC FRONT...OR GENERALLY SOUTHEAST OF AN EMORY... CORSICANA...KILLEEN LINE THROUGH THIS AFTERNOON. BEHIND THE COLD FRONT OVER AREAS NAMELY WEST OF INTERSTATE 35...AN ISOLATED STRONG TO SEVERE STORM WITH HAIL CANT BE RULED OUT...AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST OVER THE TEXAS AND OKLAHOMA PANHANDLE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ELEVATED GRASS FIRE DANGER IS POSSIBLE WEST OF A BOWIE...DECATUR... MINERAL WELLS...HAMILTON...LAMPASAS LINE...DUE TO LOW AFTERNOON HUMIDITIES AND SOUTH TO SOUTHEAST WINDS BETWEEN 10 AND 20 MPH. .SPOTTER INFORMATION STATEMENT... SOME SPOTTER ACTIVATION MAY BE NEEDED OVER THE SOUTHEAST HALF OF NORTH TEXAS LATE THIS MORNING THROUGH SUNSET. 05/
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 AM CST THU FEB 21 2008
TXZ147-148-161-211330-
ANDERSON TX-FREESTONE TX-LIMESTONE TX-
633 AM CST THU FEB 21 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
FREESTONE COUNTY
NORTHERN LIMESTONE COUNTY
CENTRAL ANDERSON COUNTY
AT 633 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 5 MILES WEST OF
MEXIA...AND NEAR FAIRFIELD...MOVING EAST-NORTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...GROESBECK...
MEXIA...PALESTINE...TEAGUE...WORTHAM...FAIRFIELD LAKE STATE PARK AND
FORT PARKER STATE PARK.
CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND PEA-SIZED
HAIL CAN BE EXPECTED FROM THIS CLUSTER OF STORMS.
LAT...LON 3164 9677 3201 9606 3195 9570 3183 9541
3145 9662
TIME...MOT...LOC 1233Z 237DEG 30KT 3170 9649SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 940 AM CST THU FEB 21 2008 TXZ103-211615- DENTON TX- 940 AM CST THU FEB 21 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN DENTON COUNTY AT 940 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF TROPHY CLUB...MOVING NORTHEAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE AUBREY...CROSS ROADS... DENTON...JUSTIN...KRUGERVILLE AND KRUM. CLOUD TO GROUND LIGHTNING AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS STORM. LAT...LON 3343 9709 3325 9692 3305 9735 3318 9739 TIME...MOT...LOC 1540Z 231DEG 26KT 3313 9730
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1017 AM CST THU FEB 21 2008
TXZ103-211645-
DENTON TX-
1017 AM CST THU FEB 21 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN DENTON COUNTY
AT 1017 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF DENTON...MOVING NORTHEAST AT
35 MPH. IN ADDITION...A SECOND STRONG STORM WAS LOCATED ON THE SOUTH
SIDE OF LAKE RAY ROBERTS...ALSO MOVING NORTHEAST.
CITIES IN THE PATH OF THIS STORM INCLUDE AUBREY...DENTON...
KRUGERVILLE...KRUM...PILOT POINT...SANGER...RAY ROBERTS PARK ISLE DU
BOIS AND RAY ROBERTS PARK JOHNSON BRANCH.
PEA-SIZED HAIL MAY OCCUR WITHIN THESE TWO STORMS.
LAT...LON 3343 9718 3342 9683 3330 9696 3315 9716
3322 9736
TIME...MOT...LOC 1617Z 237DEG 30KT 3327 9716
82/JLDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1047 AM CST THU FEB 21 2008
TXZ093-103-211715-
GRAYSON TX-DENTON TX-
1047 AM CST THU FEB 21 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN DENTON COUNTY
SOUTHWESTERN GRAYSON COUNTY
AT 1047 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES EAST OF SANGER...MOVING NORTHEAST AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AUBREY...DORCHESTER...
GUNTER...PILOT POINT...RAY ROBERTS PARK ISLE DU BOIS AND RAY ROBERTS
PARK JOHNSON BRANCH.
PEA-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3343 9706 3343 9694 3352 9693 3365 9674
3348 9658 3340 9674 3340 9683 3335 9683
3327 9698 3340 9711
TIME...MOT...LOC 1647Z 233DEG 30KT 3341 9691
82/JLDThe Dallas/Ft Worth radar (KFWS), 123 km away, was scanning. The volume nearest the first event began at 17:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80688.